Show simple item record

dc.contributor.author Cox, Simon
dc.contributor.author Weaire, Denis
dc.contributor.author Hutzler, Stefan
dc.contributor.author Peron, N.
dc.date.accessioned 2007-05-18T12:19:37Z
dc.date.available 2007-05-18T12:19:37Z
dc.date.issued 2007-04
dc.identifier.citation Cox , S , Weaire , D , Hutzler , S & Peron , N 2007 , ' Steady drainage in emulsions: corrections for surface Plateau borders and a model for high aqueous volume fraction ' European Physical Journal E , vol 22 , no. 4 , pp. 341-351 . , 10.1140/epje/e2007-00043-8 en
dc.identifier.issn 1292-8941
dc.identifier.other PURE: 72044
dc.identifier.other dspace: 2160/309
dc.identifier.uri http://hdl.handle.net/2160/309
dc.description Peron, N., Cox, S.J., Hutzler, S. and Weaire, D. (2007) Steady drainage in emulsions: corrections for surface Plateau borders and a model for high aqueous volume fraction. The European Physical Journal E - Soft Matter. 22: 341-351. Sponsorship: This research was supported by the European Space Agency (14914/02/NL/SH, 14308/00/NL/SG) (AO-99-031) CCN 002 MAP Project AO-99-075) and Science Foundation Ireland (RFP 05/RFP/PHY0016). SJC acknowledges support from EPSRC (EP/D071127/1). en
dc.description.abstract We compare extensive experimental results for the gravity-driven steady drainage of oil-in-water emulsions with two theoretical predictions, both based on the assumption of Poiseuille flow. The first is from standard foam drainage theory, applicable at low aqueous volume fractions, for which a correction is derived to account for the effect of the confinement of the foam. The second arises from considering the permeability of a model porous medium consisting of solid sphere packings, applicable at higher aqueous volume fractions. We find excellent quantitative agreement between experiment and the two theories in each of these limits, providing a master curve for the permeability of foams and emulsions. Using our experimental data, we also demonstrate the analogy between the problem of electrical flow and liquid flow through foams and emulsions. en
dc.format.extent 11 en
dc.language.iso eng
dc.relation.ispartof European Physical Journal E en
dc.title Steady drainage in emulsions: corrections for surface Plateau borders and a model for high aqueous volume fraction en
dc.type Text en
dc.type.publicationtype Article (Journal) en
dc.identifier.doi http://dx.doi.org/10.1140/epje/e2007-00043-8
dc.contributor.institution Institute of Mathematics & Physics (ADT) en
dc.contributor.institution Mathematical Modelling of Structures, Solids and Fluids en
dc.description.status Peer reviewed en


Files in this item

Aside from theses and in the absence of a specific licence document on an item page, all works in Cadair are accessible under the CC BY-NC-ND Licence. AU theses and dissertations held on Cadair are made available for the purposes of private study and non-commercial research and brief extracts may be reproduced under fair dealing for the purpose of criticism or review. If you have any queries in relation to the re-use of material on Cadair, contact is@aber.ac.uk.

This item appears in the following Collection(s)

Show simple item record

Search Cadair


Advanced Search

Browse

Statistics